MAUDE Adverse Event Report: ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL

ARTHREX, INC. BONE CUTTER,5.5MM X 13CM; BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Catalog Number AR-8550BC
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/30/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.The device was requested for evaluation but was not returned, therefore the complainant's event could not be verified.The cause of the event could not be determined from the information available and without device evaluation.Device history record review revealed nothing relevant to this event.Complainant's event typically caused by excessive bending forces applied to the device during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that shaver blade produced debris during surgery.Metal shavings remained in patient and could not be retrieved.Surgery was finished successfully using another shaver blade of the same type model.No further information provided.
 
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.This is a follow-up submission due to device evaluation.Complaint confirmed.The device met all material specifications as received.The evaluation revealed metal gouging observed on the od and id of outer tube and od of inner tube by the distal end.Complainant's event typically caused by excessive bending forces applied to the device during use.This is the first complaint of this type for this part/lot combination.The potential cause(s) of this event will be communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description

Brand Name
BONE CUTTER,5.5MM X 13CM
Common Device Name
BLADE, SAW, GENERAL & PLASTIC SURGERY, SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key6060444
Report Number1220246-2016-00450
Device Sequence Number10871070
Product Code GFA
UDI-Device Identifier00888867043930
UDI-Public00888867043930
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Equipment Company Technician/Representative
Type of Report Initial,Followup
Report Date (Section B) 03/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2021
Device Catalogue NumberAR-8550BC
Device Lot Number10044321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 10/04/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date10/27/2016
Supplement Report FDA Received Date03/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;